Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Sep 9, 2016, 4:33 AM MDT. It took effect at Sep 10, 2016, 1:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 4:33 AM MDT (10:33 UTC)
- In effect from
- Sep 10, 2016, 1:00 AM MDT
- Expired
- Sep 9, 2016, 3:57 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
273 WWUS75 KABQ 091033 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 433 AM MDT FRI SEP 9 2016 ...VERY STRONG EAST CANYON WINDS POSSIBLE IN THE ALBUQUERQUE AREA LATE TONIGHT INTO SATURDAY MORNING... .A BACK DOOR COLD FRONT WILL PLUNGE THROUGH GAPS IN THE CENTRAL MOUNTAINS LATE TONIGHT WITH THE POTENTIAL FOR VERY STRONG EAST CANYON WINDS IN THE MIDDLE RIO GRANDE VALLEY INTO SATURDAY MORNING. WIND GUSTS MAY REACH 60 MPH BELOW CANYONS OPENING INTO THE VALLEY FROM THE EAST CREATING DANGEROUS CROSS WINDS FOR DRIVERS AND CREATING FLYING DEBRIS. NMZ519-092200- /O.NEW.KABQ.HW.A.0008.160910T0700Z-160910T1600Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 433 AM MDT FRI SEP 9 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATION...MIDDLE RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE METRO AREA...MAINLY EAST OF THE RIO GRANDE AND ESPECIALLY BELOW CANYONS. * WINDS...25 TO 45 MPH WITH GUSTS NEAR 60 MPH. * TIMING...WINDS ARE FORECAST TO STRENGTHEN SHORTLY AFTER MIDNIGHT...THEN PEAK IN STRENGTH BETWEEN 1 AND 7 AM BEFORE TRENDING WEAKER. GUSTS TO 50 MPH MAY LINGER UNTIL MID MORNING SATURDAY. * VISIBILITY...MAY DROP BELOW 3 MILES AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS LIKE INTERSTATE 25 AND TRAMWAY BOULEVARD IN CENTRAL AND EASTERN ALBUQUERQUE. LIGHT WEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. FLIMSY STRUCTURES MAY TOPPLE...AND TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
1 follow-up statement
766 WWUS75 KABQ 092157 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MDT FRI SEP 9 2016 ...VERY STRONG EAST CANYON WINDS EXPECTED IN THE ALBUQUERQUE AREA LATE TONIGHT INTO SATURDAY MORNING... .A BACK DOOR COLD FRONT WILL PLUNGE THROUGH GAPS IN THE CENTRAL MOUNTAINS LATE TONIGHT WITH THE POTENTIAL FOR VERY STRONG AND POTENTIALLY DAMAGING EAST CANYON WINDS IN THE MIDDLE RIO GRANDE VALLEY INTO SATURDAY MORNING. WIND GUSTS MAY REACH 60 MPH BELOW CANYONS OPENING INTO THE VALLEY FROM THE EAST CREATING DANGEROUS CROSS WINDS FOR DRIVERS AND CREATING FLYING DEBRIS. NMZ519-100500- /O.UPG.KABQ.HW.A.0008.160910T0700Z-160910T1600Z/ /O.NEW.KABQ.HW.W.0009.160910T0700Z-160910T1600Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 357 PM MDT FRI SEP 9 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...MIDDLE RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE METRO AREA...MAINLY EAST OF THE RIO GRANDE AND ESPECIALLY BELOW CANYONS. * WINDS...25 TO 45 MPH WITH GUSTS NEAR 60 MPH. * TIMING...WINDS ARE FORECAST TO STRENGTHEN SHORTLY AFTER MIDNIGHT...THEN PEAK IN STRENGTH BETWEEN 1 AND 7 AM BEFORE TRENDING WEAKER. GUSTS TO 50 MPH MAY LINGER UNTIL MID MORNING SATURDAY. * VISIBILITY...MAY DROP BELOW 3 MILES AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS LIKE INTERSTATE 25 AND TRAMWAY BOULEVARD IN CENTRAL AND EASTERN ALBUQUERQUE. LIGHT WEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. FLIMSY STRUCTURES MAY TOPPLE... AND TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ520-525-100500- /O.NEW.KABQ.WI.Y.0029.160910T0700Z-160910T1600Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 357 PM MDT FRI SEP 9 2016 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM MDT SATURDAY. * LOCATION...LOWER RIO GRANDE VALLEY AND THE UPPER TULAROSA VALLEY...INCLUDING SOCORRO AND CARRIZOZO. * WINDS...SUSTAINED FROM THE EAST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. * TIMING...WINDS WILL ABRUPTLY INCREASE BETWEEN 1 AND 3 AM MDT. WINDS WILL STAY GUSTY AND HAZARDOUS THROUGH 10 AM MDT. * VISIBILITY...REDUCTIONS TO 5 MILES MAY BE POSSIBLE IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS LIKE INTERSTATE 25. LIGHT WEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Sep 9, 3:31 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 9, 3:31 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 331 AM MDT FRI SEP 9 2016 .SYNOPSIS... Dry air will continue to funnel into New Mexico from the Northwest today, then a windy and moist back door cold front will enter the northeast tonight. The front will bring winds in the 20 to 40 mph range with higher gusts to the plains. Late tonight into Saturday morning the cold front will push through gaps in the central mountain chain with the potential for east wind gusts near 60 mph in eastern Albuquerque, especially below Tijeras Canyon. The cold front will also spread scattered showers and thunderstorms to the area along and east of the central mountain chain tonight. Some showers and storms will then be possible Saturday across the southern mountains and southeast plains. Sunday through the middle of next week will bring better precipitation chances as a deepening trough of low pressure over the western U.S. draws monsoon moisture northward over New Mexico. After a much cooler day central and east on Saturday, readings will rebound Sunday only to trend cooler with the increasing moisture during the work week. && .DISCUSSION... Will hoist a High Wind Watch for the middle Rio Grande Valley with this forecast for the strong winds late tonight into Saturday morning. GFS and NAM indicate 700 mb winds over the central mountains tonight out of the east southeast in the 15 to 25 kt range, which suggests a strong wind event is possible. MOS guidance from both models suggest sustained winds better than 35 KT for a time. Would like winds aloft to back a bit more, or speeds aloft to strengthen a bit more before buying the idea of gusts to 60 mph fully. Looks like wind gusts on the plains could reach 50 mph in spots tonight, so we'll ask the day shift to monitor and issue a Wind Advisory if needed. The aforementioned western U.S. trough now looks to close off an upper level low pressure system over the Great Basin as early as Sunday night or Monday. Then models diverge on whether it will drift northeastward over the northern and central Rockies through mid week, or linger around the Great Basin. 44 && .FIRE WEATHER... Strong gradient in low level moisture across NM this morning with dewpoints in the 60's across the east and the 20's across the west. Return flow into the RGV allowed dewpoints to rise into the mid to upper 50's. This moisture will be scoured out quickly early today as dry air mixes to the surface on gusty northwest winds for much of central and western NM. Max temps today will average 5 to 10F above normal for central and eastern NM. Meanwhile, a potent back door cold front will be arriving over the northeast plains by late day and signal major changes for Saturday. The front is expected to surge south/west through the RGV and bring a big round of gap winds tonight. A high wind watch will be issued for the ABQ metro area with wind advisories expected in other gap wind zones. An initial surge of low level moisture along and just behind the front will be replaced by much cooler and drier air Saturday. Max temps will trend 15-20F cooler than today which will generally be 5-10F below normal. Surface winds will turn southeast all the way to the AZ border thru Saturday afternoon. Vent rates will deteriorate to poor/fair most areas behind this front. An upper high will take shape over NM through Sunday while surface winds begin to veer south/southwest. This will allow for improving humidity once again Sunday and Monday. A few showers and storms will favor western NM along the Cont Dvd each afternoon. Max temps will modify back closer to normal most areas. Southwest flow aloft will increase by Tuesday and Wednesday as a trough takes shape along the west coast. This will allow for even deeper moisture to surge north over NM and bring a big uptick in storm coverage again. Locally heavy rainfall looks possible both days before a potential drying trend develops late in the week. 43 && .AVIATION... 06Z TAF CYCLE Low level moisture still pretty rich across roughly the se half of NM and thus there is a potential for at least a few patches of MVFR cigs and VSBY due to fog, though even a few occurrences of IFR VSBY possible se third or so. Confidence too low to mention in any of TAFs in this part of fcst area. Pretty blustery back door cold front to enter ne corner of NM an hour or two either side of 00Z Saturday with 20 to nearly 35KT sustained winds and even higher gusts likely after passage. Some low, possible MVFR, CIGS may develop after about 03Z across ne quarter or so of NM. 43 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 87 49 83 54 / 0 0 0 5 Dulce........................... 82 41 76 41 / 0 5 5 10 Cuba............................ 81 48 71 43 / 0 5 5 5 Gallup.......................... 84 47 80 48 / 0 5 5 10 El Morro........................ 81 46 74 45 / 0 5 5 10 Grants.......................... 83 46 74 46 / 0 5 5 10 Quemado......................... 80 50 76 51 / 5 5 10 10 Glenwood........................ 86 61 83 55 / 5 5 20 20 Chama........................... 76 39 70 41 / 0 5 10 10 Los Alamos...................... 82 52 70 48 / 0 10 5 10 Pecos........................... 82 47 66 47 / 5 30 10 5 Cerro/Questa.................... 78 46 69 42 / 5 20 5 5 Red River....................... 71 39 63 38 / 5 30 10 5 Angel Fire...................... 76 35 65 35 / 10 40 5 5 Taos............................ 81 45 70 41 / 0 20 5 5 Mora............................ 79 40 65 46 / 10 40 10 5 Espanola........................ 86 53 75 51 / 0 10 5 5 Santa Fe........................ 82 52 69 49 / 5 10 5 5 Santa Fe Airport................ 85 52 71 48 / 0 10 5 5 Albuquerque Foothills........... 87 57 73 53 / 0 5 5 5 Albuquerque Heights............. 89 59 76 56 / 0 5 5 5 Albuquerque Valley.............. 91 61 78 56 / 0 5 5 5 Albuquerque West Mesa........... 89 59 77 55 / 0 5 5 5 Los Lunas....................... 91 58 78 53 / 0 5 5 5 Rio Rancho...................... 89 59 77 54 / 0 5 5 5 Socorro......................... 90 60 77 58 / 5 5 5 10 Sandia Park/Cedar Crest......... 83 51 69 49 / 0 10 5 10 Tijeras......................... 85 55 71 51 / 0 10 5 10 Moriarty/Estancia............... 85 48 69 44 / 5 10 5 5 Clines Corners.................. 82 47 65 48 / 5 30 10 5 Gran Quivira.................... 84 51 69 49 / 5 10 5 5 Carrizozo....................... 86 56 72 54 / 5 10 10 10 Ruidoso......................... 80 46 63 51 / 5 20 30 10 Capulin......................... 80 46 68 45 / 10 30 5 5 Raton........................... 84 48 69 44 / 10 30 5 5 Springer........................ 86 53 70 46 / 10 30 5 5 Las Vegas....................... 83 47 65 46 / 10 40 10 5 Clayton......................... 86 51 72 54 / 10 30 5 5 Roy............................. 86 51 69 50 / 10 30 5 0 Conchas......................... 92 59 73 56 / 10 30 10 5 Santa Rosa...................... 91 58 71 54 / 5 30 10 5 Tucumcari....................... 93 59 75 57 / 10 30 10 5 Clovis.......................... 90 56 73 56 / 10 30 10 5 Portales........................ 91 58 73 56 / 10 30 20 5 Fort Sumner..................... 92 60 74 57 / 5 30 10 5 Roswell......................... 93 60 74 57 / 10 30 30 10 Picacho......................... 88 53 67 51 / 5 30 30 10 Elk............................. 83 46 63 49 / 10 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Saturday morning for the following zones... NMZ519. && 44
Hazardous weather outlook, Sep 8, 5:13 AM MDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 513 AM MDT THU SEP 8 2016 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 513 AM MDT THU SEP 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY NIGHT A BACK DOOR COLD FRONT WILL PLUNGE SOUTHWARD THROUGH THE EASTERN PLAINS WITH THE POTENTIAL FOR WIND GUSTS TO 45 MPH. THE FRONT WILL PUSH THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING WITH EAST CANYON WIND GUSTS UP TO 50 MPH POSSIBLE IN THE MIDDLE AND LOWER RIO GRANDE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:57 PM MDT | High Wind Warning | ABQ | 18 hr | |
| Sep 9, 3:57 PM MDT | Wind Advisory | ABQ | 18 hr |
Nearby
High Wind Watches in New Mexico, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.